Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 21, 2019, 6:22 PM CDT for Trigg County, Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 21, 2019, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 47 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:22 PM CDT | TORNADO | 3 E Cadiz, KY | THE TORNADO WAS MINOR ROOF DAMAGE TO AT LEAST EIGHT HOMES, PRIMARILY FROM FALLING TREES. ONE HOME HAD A BROKEN WINDOW. ONE BARN WAS LEVELED. SEVERAL POWER LINES WERE DOWNED, MAINLY FROM FALLING TREES. AT LEAST TWO HUNDRED TREES WERE UPROOTED, SNAPPED OR HAD BR |
| Jun 21, 6:30 PM CDT | TSTM WND GST 70 | 4 W Gracey, KY | MEASURED AT WKDZ RADIO. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WFUS53 KPAH 212322
TORPAH
KYC221-212345-
/O.NEW.KPAH.TO.W.0042.190621T2322Z-190621T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
622 PM CDT Fri Jun 21 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Trigg County in western Kentucky...
* Until 645 PM CDT.
* At 621 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cadiz, moving east at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Emergency manager reported funnel cloud over Cadiz.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Trigg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3683 8787 3693 8788 3695 8766 3681 8767
TIME...MOT...LOC 2321Z 273DEG 42KT 3687 8780
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SMITH1 follow-up statement
093
WWUS53 KPAH 212339
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
639 PM CDT Fri Jun 21 2019
KYC221-212345-
/O.CON.KPAH.TO.W.0042.000000T0000Z-190621T2345Z/
Trigg KY-
639 PM CDT Fri Jun 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EAST
CENTRAL TRIGG COUNTY...
At 638 PM CDT, doppler indicated tornadoe located 7 miles west of
Hopkinsville, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Trigg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3682 8770 3693 8774 3695 8766 3681 8767
TIME...MOT...LOC 2338Z 264DEG 30KT 3690 8763
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 6:20 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 6:20 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
620 PM CDT Fri Jun 21 2019
.UPDATE...
Issued at 616 PM CDT Fri Jun 21 2019
Update for 00z aviation only.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 330 PM CDT Fri Jun 21 2019
Will need to be a bit brief due to ongoing severe weather.
Two lines of strong to occasionally severe thunderstorms will
affect the area late this afternoon into the early evening.
Extremely unstable conditions continue ahead of the complexes, and
they may in fact merge with time. Effective bulk shear near 40 kts
should help sustain the organized convection.
Thereafter, we expect another round of storms to develop later
tonight into Saturday morning along a frontal boundary stretching
from southern IL into northern KY. Though the severe potential may
be more limited with these storms, it will not be zero, and
torrential rainfall with PWATS over 1.75" could lead to flash
flooding of saturated soils from early evening storms. Thus, have
decided to initiate a flash flood watch for tonight through 15Z
Sat for location along and n/e of the sfc boundary. This generally
includes locations east of a line running from Mt Vernon, IL to
Hopkinsville, KY.
Hoping to get a bit of a break in the precip for some of the day
Saturday as H50 ridge tries to shift east toward the the region.
However, the surface boundary will likely still be hanging around,
and could focus yet another round of storms, some possible severe
during peak heating of the day and early evening. In fact, Sunday
looks unsettled as well, with a decent chance of at least some
scattered afternoon/evening convection. Becoming tough to catch a
break in this type of stagnant weather pattern.
It should also worth noting that very humid conditions over the
weekend will lead to heat indices popping up to near 100 degrees
where the sun comes out for a few hours during the late morning
and afternoon in between rounds of storms.
.LONG TERM...(Monday through Friday)
Issued at 330 PM CDT Fri Jun 21 2019
Models are coming in better agreement next week after Monday anyway.
They usually do improve as the weather calms down.
Monday however should remain active with an upper level trough
moving out of the plains into our area. It will also have a surface
reflection of a cold front. This should give us fairly high
confidence in thunderstorms and rain. CAPE's should be around 1k
j/kg2 with LI's around -4...so a strong storm could be possible.
This would especially be true near the front. The only difference
here is the GFS is a little faster at moving this system out which
is not unusual. So as the blend produced a comprise between the
timing issues among the models and it seems logical to us. Monday
the clouds and rain should hold temperatures down in the low to mid
80s range.
Tuesday should be drier but temperatures start to warm back to the
mid and upper 80s. However dew points will fall from 70 into the
middle 60s so it should be a little more tolerable. An upper ridge
over the southwest will build into the region with a surface high
tries to build in from the Gulf. There will also be a weak surface
high in the fronts wake to assist at inhibiting storm development.
This should keep any chance of rain to a minimum as we head through
the rest of the week. However temperatures will warm up to around
90. With this in mind we cant say there couldn't be pop up summer
time thunderstorm but the chances are too low to include at this
time. Friday the flow will turn easterly at the surface and could
result in a little cooler temperatures.
&&
.AVIATION...
Issued at 616 PM CDT Fri Jun 21 2019
Slowly getting the thunder out of this evening then changing to
showers before midnight. There will still be a chc of ts
overnight. Otherwise mainly VFR then coming back to MVFR by
sunrise. There will be some llws around overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Saturday morning for ILZ076>078-083.
MO...None.
IN...Flash Flood Watch through Saturday morning for INZ081-082-
085>088.
KY...Flash Flood Watch through Saturday morning for KYZ014>022.
&&
UPDATE...KH
SHORT TERM...GM
LONG TERM...KH
AVIATION...KHHazardous weather outlook, Jun 21, 3:54 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 354 PM CDT Fri Jun 21 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 354 PM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms. A line of thunderstorms will move southeast across our region this afternoon into early this evening. The primary hazard appears to be scattered damaging wind gusts. A few storms could also produce large hail and flooding rainfall. More storms are possible during the overnight hours, accompanied by locally heavy rain and strong gusty winds. This second round of heavy rainfall could result in increased flooding potential. Most of the storms overnight are forecast to occur east of the Mississippi River. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices are forecast to reach 100 degrees in parts of our region Saturday, mainly in southeast Missouri and southern Illinois. There is a chance of thunderstorms Saturday through Monday. The primary hazards will be heavy rain and lightning, but a few strong to severe thunderstorms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested today or tonight.
In the hours before
Local storm report, Jun 21, 6:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG PRINCETON 38.36N 87.57W
06/21/2019 GIBSON IN TRAINED SPOTTER
POWER LINES DOWN. FLAG POLES BENT. TREE
LIMBS BROKEN.
&&
ATLLocal storm report, Jun 21, 6:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 NW CHAFFEE 37.20N 89.69W
06/21/2019 CAPE GIRARDEAU MO PUBLIC
HOME WITH SIGNIFICANT SHINGLE DAMAGE.
&&
DWSLocal storm report, Jun 21, 6:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 2 NE KIRKSEY 36.70N 88.40W
06/21/2019 M50 MPH CALLOWAY KY EMERGENCY MNGR
&&
ATLLocal storm report, Jun 21, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 3 SW KIRKSEY 36.65N 88.46W
06/21/2019 E75 MPH CALLOWAY KY PUBLIC
ESTIMATED 70-80 MPH WINDS. CARPORT ANCHORS
RIPPED FROM CONCRETE. TREES DOWN. RELAYED
VIA TWITTER.
&&
DWSLocal storm report, Jun 21, 6:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 ENE LYNN GROVE 36.60N 88.41W
06/21/2019 CALLOWAY KY EMERGENCY MNGR
KY-94 AT KY-299 BLOCKED DUE TO DOWN POWER
LINE. POWER POLE SNAPPED.
&&
ATLLocal storm report, Jun 21, 6:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 SSW WATER VALLEY 36.56N 88.81W
06/21/2019 GRAVES KY EMERGENCY MNGR
TREE FELL ON UNOCCUPIED HOUSE.
&&
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:59 PM CDT | Flash Flood Watch | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 5 more | 19 hr |
| Jun 21, 3:45 PM CDT | Special Weather Statement | PAH | Henderson | 45 min |
| Jun 21, 4:35 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union | 25 min |
| Jun 21, 4:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 41 min |
| Jun 21, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 36 min |
| Jun 21, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 41 min |
| Jun 21, 5:05 PM CDT | Flash Flood Warning | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 6 hr |
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 53 min |
| Jun 21, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 29 min |
| Jun 21, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Henderson, Hopkins, Livingston, Union and 1 more | 65 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Lyon, Trigg | 62 min |
| Jun 21, 5:51 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 39 min |
| Jun 21, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 37 min |
| Jun 21, 6:29 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Lyon, Muhlenberg, Todd and 1 more | 4 hr |
| Jun 21, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 31 min |
| Jun 21, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 57 min |
| Jun 21, 6:41 PM CDT | Tornado Warning | PAH | Christian | 25 min |
| Jun 21, 6:56 PM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.